Journal Article

Functional Separability and Elasticities of Complementarity

H. Youn Kim

in American Journal of Agricultural Economics

Published on behalf of Agricultural and Applied Economics Association

Volume 79, issue 4, pages 1177-1181
Published in print November 1997 | ISSN: 0002-9092
Published online November 1997 | e-ISSN: 1467-8276 | DOI: http://dx.doi.org/10.2307/1244274
Functional Separability and Elasticities of Complementarity

More Like This

Show all results sharing these subjects:

  • Production and Organizations
  • Agricultural Economics

GO

Show Summary Details

Preview

This paper presents an alternative characterization of separability based on elasticities of complementarity. Earlier studies have formulated separability restrictions in terms of the Allen elasticities of substitution. The Hicks and Antonelli elasticities of complementarity are presented to examine separability of production (utility) and distance functions. Whereas the Allen elasticities of substitution are valid under homothetic separability, the Hicks elasticities of complementarity are a universally relevant measure of separability for the production (utility) function. Separability of meat commodities is tested using the Antonelli elasticities with the consumer's preferences specified with the distance function.

Keywords: elasticities of complementarity; elasticities of substitution; functional separability; D240; Q110

Journal Article.  0 words. 

Subjects: Production and Organizations ; Agricultural Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.